Arizona, 2005Damaging Wind in Arizona, October 18, 2005
October 18, 2005 · NWS FGZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Oct 18, 9:30 AM MST, 8 minutes earlier.
Area forecast discussion, Oct 18, 9:30 AM MST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST TUE OCT 18 2005
.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS ARIZONA
TODAY AND TONIGHT. EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS...SOME
PRODUCING LOCALLY HEAVY RAIN...STRONG WINDS...OR HAIL. THE SYSTEM
WILL QUICKLY EXIT THE STATE ON WEDNESDAY...WITH WARMER AND DRIER
CONDITIONS EXPECTED THE REST OF THE WEEK.
&&
.DISCUSSION...STRONG EPAC STORM SYSTEM IS NOW MOVING NORTHEAST
ACROSS SOUTHERN CALIFORNIA THIS MORNING. SEVERAL BANDS OF CONVECTION
HAVE MOVED ACROSS NORTHERN ARIZONA ALREADY THIS MORNING WITH REPORTS
OF HEAVY RAIN...FLOWING WASHES...AND NICKEL TO QUARTER SIZED HAIL.
12Z SOUNDING SHOWED ADEQUATE VALUES THIS MORNING WITH A CAPE OF 540
AND A HELICITY OF 100. PRECIPITAL WATER OFF SOUNDING WAS 0.56...143
PERCENT OF NORMAL. EXPECT MODERATE TO HEAVY RAINFALL ACROSS PORTIONS
OF THE CWA TODAY. THE MAIN TREAT FOR FLOODING WILL COME FROM
MULTIPLE STORMS OVER THE SAME AREA OR TRAINING AS FAST STORM MOTION
WILL MINIMIZE IMPACT FROM INDIVIDUAL STORMS. A FLASH FLOOD WATCH IS
IN EFFECT SOUTHERN AND WESTERN PORTIONS OF THE FORECAST AREA UNTIL 6
PM. AS THE UPPER LEVEL LOW MOVES ACROSS THE AREA TONIGHT...TEMPS
ALOFT WILL COOL CONSIDERABLY AND SNOW LEVELS WILL FALL BRIEFLY.
EXPECT LOWEST SNOW LEVELS TO OCCUR ACROSS CENTRAL AZ AS LOW AS
7000-7500 FEET WITH UP TO AN INCH OR TWO ACCUMULATION POSSIBLE BY
SUNRISE WEDNESDAY MORNING. SNOW LEVELS ALONG THE UTAH BORDER WILL BE
SOMEWHAT HIGHER RANGING FROM 7500-8000 FEET. SYSTEM RAPIDLY EJECTS
TO THE NORTHEAST DURING THE DAY ON WEDNESDAY AND WEATHER SHOULD
IMPROVE QUICKLY ACROSS NRN AZ. EXPECT A RETURN TO FAIR WEATHER AND
SEASONABLE TEMPS BY THURSDAY AND CONTINUING INTO THE WEEKEND.
&&
.AVIATION...FOR THE 18Z PACKAGE...LOW CLOUDS...WIDESPREAD RAIN AND
EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN ARIZONA TODAY.
SHOWERS WILL BE ISOLATED IN THE EASTERN PART OF THE CWA UNTIL AROUND
00Z WHEN THEY WILL BECOME MORE WIDESPREAD. A FEW OF THE SHOWERS AND
THUNDERSTORMS WILL BE STRONG WITH VISIBILITY NEAR ONE MILE AND WIND
GUSTS OVER 30KT. CONDITIONS WILL BEGIN TO IMPROVE BY 06Z WED WITH
MOST OF THE PRECIPITATION COMING TO AN END. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 6 PM MST
FOR ZONES 004>008-015-016-018-037-038.
&&
MAS/BF
Hazardous weather outlook, Oct 18, 8:15 AM MST, 1 hour 23 minutes before
PHXWRKHWO DDHHMM
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
815 AM MST TUE OCT 18 2005
AZZ004>018-037>040-190700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
815 AM MST TUE OCT 18 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
A STRONG PACIFIC STORM WILL MOVE NORTHEASTWARD ACROSS ARIZONA TODAY
AND TONIGHT BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE
REGION. FAST STORM MOTION WILL MINIMIZE RAINFALL ACCUMULATIONS FROM
INDIVIDUAL STORMS BUT WITH REPEATED BANDS OF CONVECTION MOVING
ACROSS THE AREA TODAY...AS WELL AS SOME TRAINING ECHOES...THERE WILL
BE A POSSIBILITY OF SOME LOCALIZED FLOODING. SEE PRODUCT PHXFFAFGZ
FOR ADDITIONAL INFORMATION. SOME OF THE STRONGER THUNDERSTORMS WILL
HAVE DIME TO NICKEL SIZED HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Oct 18, 7:34 AM MST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
734 AM MST TUE OCT 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM HAIL 5 W FLAGSTAFF 35.19N 111.71W
10/18/2005 0.75 INCH COCONINO AZ NWS EMPLOYEE
&&
TOMCThunderstorm Wind, Yavapai
- When
- October 18, 9:38 AM MST
- Where
- Yavapai County, Seligman
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.317, -112.883
Some trees were knocked down by thunderstorm winds. One tree was at least 50 feet tall.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Arizona, October 18, 2005$30,000 · 60 kt wind · 1 event
- Tornadoes in Arizona, October 18, 2005$20,000 · F0 · 2 events
- Winter Weather in Colorado, October 18 to 19, 2005$5,000 · 4 events
- Heavy Snow in Colorado, October 18 to 19, 20054 events
- Flash Flooding in California, October 18, 20052 events
- Hail in Arizona, October 18, 20051.5 in hail · 1 event
- Flash Flood in California, October 18, 20051 event
- Flash Flood in California, October 18, 20051 event
- Flash Flood in California, October 18, 20051 event
- Hail in Arizona, October 18, 20051.3 in hail · 1 event
- Flash Flood in California, October 18, 20051 event
- Flash Flood in California, October 18, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5476612.